Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 294, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2002, 1:49 PM CDT for Carroll County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2002, 1:49 PM CDT (18:49 UTC)
- Expired
- Jul 12, 2002, 2:20 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Carroll County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS54 KJAN 121849
SVRJAN
MSC015-121920-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT FRI JUL 12 2002
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 220 PM CDT
* AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 7 MILES NORTH OF CARROLLTON....MOVING
SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR CARROLLTON AT 155 PM CDT
DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:45 AM CDT, 10 hours 4 minutes earlier.
Area forecast discussion, Jul 12, 3:45 AM CDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 AM CDT FRI JUL 12 2002 MAIN FORECAST CHALLENGE CONTINUES TO BE RAIN CHANCES THROUGH THE WEEKEND ASSOCIATED WITH APPROACHING UPPER LOW THAT SETTLES INTO THE OZARKS TODAY AND NEAR THE ARKLATEX ON SATURDAY BEFORE DRIFTING WWD ON SUNDAY INTO OKLAHOMA. FORECAST BOILS DOWN TO 4 PRIMARY FACTORS - A JUICY AIRMASS WITH WIDESPREAD 2-2.2 PRECIPITABLE WATER...DIURNAL HEATING TO GET OUTFLOW BOUNDARY INTERACTIONS GOING...A NWD MOVING SEA BREEZE...AND APPROACHING UPPER LOW THAT WILL FURTHER DESTABILIZE THINGS FROM THE NW. IN ADDITION...A MID LEVEL VORT CENTER IN THE CENTRAL GULF BEGINS LIFTING TOWARD THE FL BIG BEND TODAY AND INTO SERN GA SATURDAY. ON THE SURFACE...A STALLED FRONTAL BOUNDARY FROM MO INTO THE TN VALLEY SHOULD SAG SWD TODAY. THE 06Z MESO-ETA HOLDS BEST THETA-E AIR ALONG THE MS RIVER THIS AFTERNOON NOSING EWD INTO CENTRAL MS THIS EVENING. THE AVN ESSENTIALLY KEEPS A W-E THETA E RIDGE ALONG THE HIGHWAY 84 REGION OF SRN MS. WHEN ALL IS SAID AND DONE...POPS WILL BE ABOVE NORMAL AND TEMPERATURES SHOULD HOLD AT OR BELOW CLIMATOLOGY FOR THE NEXT FEW DAYS. FIRST ROUND OF CONVECTION THIS MORNING CROSSING THE UPPER DELTA INTO NERN MS ASSOCIATED WITH A WEAK MID-LEVEL SHORTWAVE. THIS ACTIVITY SHOULD SERVE TO SET UP TODAYS INITIAL OUTFLOW BOUNDARY ROUGHLY ALONG HIGHWAY 82. THEN LATER TODAY...NUMEROUS OUTFLOW BOUNDARIES WILL BE AVAILABLE TO INTERACT WITH EACH OTHER AND SEA BREEZE TO PRODUCE AT LEAST 1 TO 2 INCH 24-HOUR RAINFALL AMOUNTS THROUGH BOTH SATURDAY AND SUNDAY MORNINGS. IN THE EXTENDED...A STALLED FRONT HANGS UP ON THE NRN FRINGES OF FORECAST AREA BY SUNDAY NIGHT BEFORE FINALLY PULLING BACK N ON MONDAY. UPPER RIDGING THEN QUICKLY REBUILDS FROM THE EAST OVER THE FORECAST AREA MONDAY NIGHT THROUGH WEDNESDAY WHICH SHOULD DISSIPATE SURFACE FRONT. TREND FOR MINIMAL DIURNAL POPS LOOKS GOOD BY THE MIDDLE OF NEXT WEEK AND NO CHANGES IN THE EXTENDED ARE PLANNED. JAN 91/72 89/73 87 75645 MEI 90/72 90/73 87 75645 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Local storm report, Jul 12, 11:21 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM SUNRISE MS WIND DAMAGE
07/12/02 LEAKE E.O.C REPORTED TREES
BLOWN DOWN.
0400 PM PULASKI MS WIND DAMAGE
07/12/02 SCOTT S.O. REPORTED NUMEROUS
TREES DOWN.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:30 PM CDT | Flash Flood Warning | JAN | Sunflower | 90 min |
| Jul 12, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 43 min |
| Jul 12, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 30 min |
| Jul 12, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 43 min |
| Jul 12, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 30 min |
| Jul 12, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.